Phill asked 9 months ago
Share this information:
  • 1
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
    1
    Share
1 Star2 Stars3 Stars4 Stars5 Stars (1 votes, average: 5.00 out of 5)
Loading...

I’ve just been prescribed Ramipril for high blood pressure based on the fact that I’ve had high BP for a couple of weeks of checking. He says it’s just something that happens as we get older – I’m 47.

I have been regularly taking Phenylephrine for blocked sinuses and related tension headaches, it’s the only over the counter medicine I’ve found to work. But research has shown me that this could be the cause on my high BP, along with Naproxen which I use for my stiff back, due to a fracture many years ago.
Is it more likely that if I stop the medicines my BP will normalise rather than treating a symptom of my over-medication… or is my BP likely unrelated to my meds and due to age as my GP suggests?
Many thanks,
Phill



  •  
    1
    Share
  • 1
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
1 Answers
Veronica Petersson - terapeutVeronica Petersson - terapeut Staff answered 9 months ago
Share this information:
  • 1
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
    1
    Share
1 Star2 Stars3 Stars4 Stars5 Stars (2 votes, average: 5.00 out of 5)
Loading...

Hello Phill!
In your case, several of these drugs may be the cause of high blood pressure. Unfortunately, I can not say what exactly causes your problem with sinuses – is it an allergy, or an infection. With prolonged intake Phenylephrine сauses an increase in blood pressure.
Ramipril, on the contrary, causes hypotension, but while taking Naproxen, the hypotensive effect of Ramipril decreases.
You should discuss this with your doctor, but I would advise you to reconsider the use of Phenylephrine and pay attention not to symptoms, but to the cause of the problem with the sinuses.
Good luck to you!



  •  
    1
    Share
  • 1
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •